MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS LOOP; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS LOOP; STENT, URETERAL
Model Number M0061552330
Medical Device Problem Codes Break (1069); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter facility name: (b)(6).(b)(4).
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris loop ureteral stent was used during a ureteroscopic endoprosthesis placement procedure in the left ureter, performed on (b)(6), 2022.During the procedure and inside the patient, it was noted that the stent was broken in half along the shaft when the guidewire was retracted while attempting to deploy the stent.Another polaris loop ureteral stent was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris loop ureteral stent was used during a ureteroscopic endoprosthesis placement procedure in the left ureter, performed on (b)(6) 2022.During the procedure and inside the patient, it was noted that the stent was broken in half along the shaft when the guidewire was retracted while attempting to deploy the stent.Another polaris loop ureteral stent was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a0401 captures the reportable event of stent shaft break.Block h10: the returned polaris loop ureteral stent was analyzed, and a visual evaluation noted that the shaft was detached.It was also observed that the stent shaft was buckled/accordion.The suture and the positioner were not returned for analysis.For functional inspection, a mandrel of 0,039" was used and it passed through the stent successfully.During the magnification, it was observed that the distal end of the shaft torn.No other problems with the device were noted.The reported event was confirmed.Based on the most relevant information of the complaint event description, device analysis and including the product record review results, the device meets all manufacturing specifications required and passed all the controls and inspections, no abnormalities were reported during the assembly process.According to the product analysis, the device was found with the shaft detached and torn, as well as buckled/accordion.Additionally, according to the event description which states "the stent was fractured when the guide wire was retracted after the internal stent was placed", it is possible to conclude that operational factors, interaction of the excess of force applied over the device during the procedure, such as the handling/manipulation during the placement of the device could have caused the failures that was observed.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.

Brand Name
POLARIS LOOP
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15738570
Report Number3005099803-2022-06398
Device Sequence Number17733629
Product Code FAD
UDI-Device Identifier08714729421092
UDI-Public08714729421092
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K030503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/16/2024
Device Model NumberM0061552330
Device Catalogue Number155-233
Device Lot Number0028404132
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/12/2022
Supplement Date Received by Manufacturer12/07/2022
Initial Report FDA Received Date11/04/2022
Supplement Report FDA Received Date12/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale
Patient Weight65 KG